MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: materials resources manager.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient of an unknown age underwent an iliac conduit exchange- retrograde access procedure in which ultrathane mac-lock locking loop multipurpose drainage catheter, was deployed through the groin.As reported by the physician ¿the device would not fully deploy due to the introducer not being able to be removed.Doctor reports that it is too tight.¿ as reported, the patient did not experience any adverse effects.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: event description: additional information was received on 11mar2019.The procedure was completed with a competitor product.Patient code: the patient code was updated to 2199 - "no consequence or impact to patient" as the procedure was completed with another device.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 02apr2019.Investigation/evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control of the device, as well as a visual inspection, dimensional verification and functional test, were conducted during the investigation.One 10.2fr mac-loc catheter was returned in a used condition with a flexible stiffener partially inserted.The device was returned with the mac-loc in the unlocked position.Biomatter was present on the catheter.No surface damage was noted on the catheter.A kink was noted in the flexible stiffener close to the hub.At the distal end of the catheter, the flexible stiffener could be seen in the first four sideports.The flexible stiffener outer and inner diameters, the catheter inner and outer diameters, and the catheter end hole diameter were measured and found all to be within manufacturing specifications.Investigators could recreate the reported failure mode.The device did have the flexible stiffener stuck in the catheter, but it was not out of specification for any of the attributes measured.There is no evidence to suggest that the device was not manufactured to current specifications.Additionally, a document based investigation evaluation was performed for device lot 9335721 and showed no relevant non-conformances.The device history record for the sub-assembly tubing lot was reviewed and showed no relevant non-conformances.In addition, a software search indicates that there are no other reported complaints from device lot 9335721 or similar device lots.Based on the information provided, the examination of returned product and results of the investigation, cook has concluded that the failure mode for the device complaint was difficulty removing the flexible stiffener from the catheter.A definitive conclusion was determined to be "cause traced to component failure." the appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8374638
Report Number1820334-2019-00502
Device Sequence Number1098590
Product Code GBO
UDI-Device Identifier00827002097667
UDI-Public(01)00827002097667(17)211127(10)9335721
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-45-P-6S-CLM-RH
Device Lot Number9335721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer03/11/2019
04/24/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/11/2019
05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR